Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 22, NWS Pittsburgh, PA

March 23, 20114 counties in Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 23, 2011, 5:22 PM EDT for 4 counties in Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2011, 5:22 PM EDT (21:22 UTC)
Expired
Mar 23, 2011, 6:04 PM EDT
In force
42 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Allegheny County, PA, Armstrong County, PA, Indiana County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 61 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 546 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
546 m²/s²
0-3 km storm-relative helicity
612 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

766 
WUUS51 KPBZ 232122
SVRPBZ
PAC003-005-063-129-232215-
/O.NEW.KPBZ.SV.W.0022.110323T2122Z-110323T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA...
  EAST CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  NORTHWESTERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
  WEST CENTRAL INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...

* UNTIL 615 PM EDT

* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF MURRYSVILLE...MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  MURRYSVILLE...        FREEPORT...           DELMONT...
  APOLLO...             VANDERGRIFT...       
  CROOKED CREEK LAKE PARK...                  SALTSBURG...
  NEW ALEXANDRIA...     ELDERTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 4070 7933 4038 7931 4032 7980 4069 7969
TIME...MOT...LOC 2122Z 266DEG 43KT 4047 7977

$$
3 follow-up statements
951 
WWUS51 KPBZ 232142
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 PM EDT WED MAR 23 2011

PAC003-232152-
/O.CAN.KPBZ.SV.W.0022.000000T0000Z-110323T2215Z/
ALLEGHENY PA-
542 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR ALLEGHENY COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4057 7938 4038 7931 4032 7975 4055 7965
      4058 7964
TIME...MOT...LOC 2142Z 266DEG 43KT 4045 7945

$$

PAC005-063-129-232215-
/O.CON.KPBZ.SV.W.0022.000000T0000Z-110323T2215Z/
ARMSTRONG PA-WESTMORELAND PA-INDIANA PA-
542 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR INDIANA...WESTMORELAND AND ARMSTRONG COUNTIES...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SLICKVILLE...MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  MURRYSVILLE...        DELMONT...            SALTSBURG...
  NEW ALEXANDRIA...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4057 7938 4038 7931 4032 7975 4055 7965
      4058 7964
TIME...MOT...LOC 2142Z 266DEG 43KT 4045 7945

$$
763 
WWUS51 KPBZ 232146
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
546 PM EDT WED MAR 23 2011

PAC005-232156-
/O.CAN.KPBZ.SV.W.0022.000000T0000Z-110323T2215Z/
ARMSTRONG PA-
546 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR ARMSTRONG COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4033 7968 4055 7958 4055 7954 4053 7950
      4054 7948 4053 7946 4057 7943 4057 7938
      4038 7931
TIME...MOT...LOC 2146Z 267DEG 43KT 4040 7937

$$

PAC063-129-232215-
/O.CON.KPBZ.SV.W.0022.000000T0000Z-110323T2215Z/
WESTMORELAND PA-INDIANA PA-
546 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR INDIANA AND WESTMORELAND COUNTIES...

AT 541 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR SHIELDSBURG...MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SALTSBURG...          NEW ALEXANDRIA...     DELMONT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4033 7968 4055 7958 4055 7954 4053 7950
      4054 7948 4053 7946 4057 7943 4057 7938
      4038 7931
TIME...MOT...LOC 2146Z 267DEG 43KT 4040 7937

$$
563 
WWUS51 KPBZ 232204
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
604 PM EDT WED MAR 23 2011

PAC063-129-232215-
/O.CAN.KPBZ.SV.W.0022.000000T0000Z-110323T2215Z/
WESTMORELAND PA-INDIANA PA-
604 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR INDIANA AND WESTMORELAND
COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4033 7968 4055 7958 4055 7954 4053 7950
      4054 7948 4053 7946 4057 7943 4057 7938
      4038 7931
TIME...MOT...LOC 2205Z 267DEG 43KT 4038 7907

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:33 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 23, 2:33 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
233 PM EDT WED MAR 23 2011

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA LATE THIS AFTERNOON AND
EVENING...BRINGING SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME
SEVERE FROM PITTSBURGH SOUTHWARD. HIGH PRESSURE WILL THEN BUILD IN
FOR THE END OF THE WEEK...WITH MAINLY DRY BUT MUCH COOLER CONDITIONS.

&&

.NEAR TERM /THROUGH THURSDAY/...
A LINE OF SHOWERS AND THUNDERSTORMS IS FORMING IN ADVANCE OF A
COLD FRONT ACROSS INDIANA INTO SOUTHWEST OHIO. PER FAVORABLE
ENVIRONMENT AND HIGH RESOLUTION MODELS...THIS LINE WILL CONTINUE
TO INTENSIFY AND MOVE ACROSS EASTERN OHIO LATER THIS AFTN...AND
ACROSS WESTERN PA AROUND EVENING COMMUTE. WITH SIGNIFICANT DEEP
LAYER SHEAR INCREASING AS THE FRONTAL BOUNDARY APPROACHES...STRONG
TO SEVERE TSTMS WILL LIKELY OCCUR AS THE LINE PASSES. A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM FOR AREAS FROM PITTSBURGH
SOUTHWARD.

SHWRS AND TSTMS WILL DECREASE IN COVERAGE THIS EVENING AS THE
FRONT EXITS TO THE EAST. COLDER AIR WILL WORK INTO THE AREA...WITH
PRECIP CHANGING TO SNOW NORTH TO SOUTH. SOME POCKETS OF SLEET ARE
POSSIBLE IN THE CHANGEOVER NORTH OF PIT THIS EVENING. WITH GROUND
TEMPERATURES WARM AND THE COVERAGE SCATTERED...ACCUMULATIONS WILL
BE MINIMAL...WITH COATING POSSIBLE ALONG THE I-80 CORRIDOR AND
THE WV/MD RIDGES. RESIDUAL SNOW SHOWERS WILL DIMINISH BY THURSDAY
AFTN AS HIGH PRESSURE BUILDS ACROSS THE AREA. DO THINK CLOUDS WILL
PERSIST THROUGH MUCH OF THURSDAY AFTN UNDER NW FLOW/COLD ADVECTION.
MUCH COLDER TEMPERATURES WILL PREVAIL...WITH HIGHS MAINLY IN
THE 30S.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
MAINLY DRY BUT COLD CONDITIONS WILL PREVAIL UNDER HIGH PRESSURE
AND NORTHERLY FLOW THURSDAY NIGHT INTO SATURDAY. A SYSTEM APPROACHING
FROM THE SOUTHWEST MAY BRING SCATTERED RAIN/SNOW SHOWERS FROM PIT
SOUTH BY LATE SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A LOW PRESSURE SYSTEM WILL TRACK EAST FROM THE SOUTHERN PLAINS
ACROSS THE SOUTHEASTERN STATES SUNDAY. THIS SYSTEM WILL BRING A
CHANCE OF RAIN AND SNOW SHOWERS TO THE FORECAST AREA SATURDAY
NIGHT INTO SUNDAY.

HIGH PRESSURE WILL BRIEFLY REBUILD ON MONDAY WITH ANOTHER SYSTEM
TRACKING ACROSS THE SOUTH BY TUESDAY. THIS LOW WILL PROVIDE A CHANCE
OF RAIN OR SNOW AGAIN TUESDAY INTO EARLY WEDNESDAY.

TEMPERATURES ARE FORECAST TO RANGE BETWEEN 10 AND 15 DEGREES BELOW
NORMAL THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
EXPECT WARM FRONT TO PUSH NORTH OF KFKL AND KDUJ BY 21Z WITH IFR
CEILINGS QUICKLY LIFTING TO MVFR AS FLOW BECOMES SOUTHWEST IN WARM
SECTOR.

BROKEN CEILINGS 3000 TO 4000 FEET WILL PREVAIL AT REMAINDER OF
TERMINALS AHEAD OF APPROACHING COLD FRONT WHICH WILL CROSS THE
REGION EARLY THIS EVENING. LINES OF THUNDERSTORMS WITH A FEW
REACHING SEVERE LIMITS WILL CONTINUE TO DEVELOP OVER OHIO AND
MOVE RAPIDLY EAST THROUGH 00Z. BRIEF IFR CONDITIONS ARE LIKELY
IN STORMS...AND LARGE HAIL AND GUSTS OVER 50KT ARE POSSIBLE OVER
SOUTHERN TERMINALS.

NORTHWEST FLOW GUSTING TO 25 KT AT TIMES WILL BRING MUCH COLDER AIR
INTO THE REGION TONIGHT WITH LEFT OVER SCATTERED RAIN SHOWERS
CHANGING OVER TO SNOW BEFORE ENDING. COLD ADVECTION WILL LIKELY
MAINTAIN MVFR STRATOCUMULUS OVER MOST TERMINALS LATE TONIGHT THROUGH
THURSDAY MORNING...WITH BASES LIFTING ABOVE 3000 FEET BY
AFTERNOON.

VFR WEATHER IS EXPECTED THURSDAY NIGHT THROUGH SATURDAY UNDER
SURFACE RIDGE. THE NEXT LOW PRESSURE SYSTEM WILL TRACK SOUTH OF THE
REGION SATURDAY AND SUNDAY WITH SCATTERED RAIN/SNOW SHOWERS AND
POSSIBLE RESTRICTIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 23, 1:16 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
116 PM EDT WED MAR 23 2011

OHZ057-068-069-WVZ012-021-241730-
MUSKINGUM-NOBLE-MONROE-WETZEL-MARION-
116 PM EDT WED MAR 23 2011

...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY
THREAT IS LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-OHZ039>041-048>050-058-059-PAZ020-021-029-031-073>076-
WVZ001>004-022-023-041-241730-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-GUERNSEY-BELMONT-BEAVER-ALLEGHENY-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-
BROOKE-OHIO-MARSHALL-MONONGALIA-PRESTON-TUCKER-
116 PM EDT WED MAR 23 2011

...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY
THREAT IS LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007>009-013>016-022-023-241730-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
116 PM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Mar 23, 2:56 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
256 PM EDT WED MAR 23 2011

OHZ039>041-050-WVZ001-232000-
CARROLL OH-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH-TUSCARAWAS OH-
256 PM EDT WED MAR 23 2011

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...JEFFERSON...TUSCARAWAS...CARROLL AND HANCOCK...

AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTH OF MINERAL CITY...MOVING
EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  NEW PHILADELPHIA...   MINERAL CITY...       SHERRODSVILLE...
  DELLROY...            CARROLLTON...         AUGUSTA...
  MECHANICSTOWN...      BERGHOLZ...           MILLPORT...
  SALINEVILLE...        HAMMONDSVILLE...
  TOMLINSON RUN STATE PARK...

THESE STORMS WILL PRODUCE HALF INCH HAIL TO THREE QUARTER INCH AND A
BRIEF PERIOD OF VERY HEAVY RAIN.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 4080 8061 4054 8053 4043 8143 4060 8148
Special weather statement, Mar 23, 3:36 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
336 PM EDT WED MAR 23 2011

MDZ001-PAZ075-076-WVZ021>023-041-232030-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-MARION WV-MONONGALIA
WV-PRESTON WV-TUCKER WV-
336 PM EDT WED MAR 23 2011

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...FAYETTE...TUCKER...MARION...PRESTON...MONONGALIA AND
FAYETTE RIDGES...

AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHEAT NECK
TO 18 MILES SOUTHWEST OF BENTONS FERRY...MOVING EAST AT 35 MPH.
PENNY SIZED HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH
THE STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  WINFIELD...           WESTOVER...           MORGANTOWN...
  FAIRMONT...           EVERETTVILLE...       DELLSLOW...
  COLFAX...             CHEAT NECK...         BENTONS FERRY...
  ELLIOTTSVILLE...      VALLEY FALLS...       NEEL...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 3904 7979 3909 7979 3913 7985 3922 7982
      3930 7992 3944 7992 3944 7997 3938 8007
      3941 8023 3981 7980 3976 7940 3972 7939
      3970 7893 3941 7914 3920 7947 3919 7947
      3922 7932 3919 7929 3911 7934 3897 7949
Local storm report, Mar 23, 4:09 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             CARROLLTON              40.57N  81.09W
03/23/2011  E0.88 INCH       CARROLL            OH   EMERGENCY MNGR

0331 PM     HAIL             STEUBENVILLE            40.37N  80.65W
03/23/2011  E1.00 INCH       JEFFERSON          OH   TRAINED SPOTTER

0334 PM     HAIL             2 E SUMMITVILLE         40.68N  80.85W
03/23/2011  E1.00 INCH       COLUMBIANA         OH   TRAINED SPOTTER

0350 PM     HAIL             15 NW STEUBENVILLE      40.52N  80.85W
03/23/2011  E1.50 INCH       JEFFERSON          OH   TRAINED SPOTTER

            NEAR BURGHOLTZ

0355 PM     HAIL             ROSS TOWNSHIP           40.53N  80.02W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0355 PM     HAIL             PITTSBURGH              40.44N  79.98W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   PUBLIC

0355 PM     HAIL             PITTSBURGH              40.44N  79.98W
03/23/2011  E1.25 INCH       ALLEGHENY          PA   PUBLIC

0355 PM     HAIL             DOVER                   40.52N  81.47W
03/23/2011  E1.50 INCH       TUSCARAWAS         OH   TRAINED SPOTTER

0400 PM     HAIL             2 S WELLSVILLE          40.57N  80.66W
03/23/2011  E1.00 INCH       HANCOCK            WV   TRAINED SPOTTER

0401 PM     HAIL             MCDONALD                39.86N  81.85W
03/23/2011  E0.88 INCH       MUSKINGUM          OH   TRAINED SPOTTER

0406 PM     HAIL             ROBINSON TOWNSHIP       40.46N  80.13W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0406 PM     HAIL             IMPERIAL                40.45N  80.24W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1100514 PBZ1100515 PBZ1100516 PBZ1100517 PBZ1100518
PBZ1100519 PBZ1100520 PBZ1100521 PBZ1100522 PBZ1100523 PBZ1100524
PBZ1100525

XX
Local storm report, Mar 23, 4:46 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             ROBINSON TOWNSHIP       40.46N  80.13W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0400 PM     HAIL             HANOVERTON              40.76N  80.94W
03/23/2011  E1.00 INCH       COLUMBIANA         OH   TRAINED SPOTTER

0400 PM     HAIL             FARMINGTON              39.81N  79.57W
03/23/2011  E1.00 INCH       FAYETTE            PA   TRAINED SPOTTER

0410 PM     HAIL             BRIDGEVILLE             40.36N  80.11W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0412 PM     HAIL             LISBON                  40.77N  80.77W
03/23/2011  E0.88 INCH       COLUMBIANA         OH   TRAINED SPOTTER

0413 PM     HAIL             2 S COLUMBIANA          40.86N  80.69W
03/23/2011  E1.00 INCH       COLUMBIANA         OH   TRAINED SPOTTER

0416 PM     HAIL             PITTSBURGH              40.44N  79.98W
03/23/2011  E0.88 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            OAKLAND SECTION OF PITTSBURGH

0419 PM     HAIL             ALIQUIPPA               40.62N  80.25W
03/23/2011  E1.00 INCH       BEAVER             PA   TRAINED SPOTTER

0420 PM     HAIL             BALTIC                  40.44N  81.70W
03/23/2011  E1.75 INCH       TUSCARAWAS         OH   TRAINED SPOTTER

0428 PM     HAIL             COSHOCTON               40.26N  81.85W
03/23/2011  E1.00 INCH       COSHOCTON          OH   TRAINED SPOTTER

0430 PM     HAIL             MCKEESPORT              40.34N  79.84W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0433 PM     HAIL             SALINEVILLE             40.62N  80.83W
03/23/2011  E1.00 INCH       COLUMBIANA         OH   TRAINED SPOTTER

0435 PM     HAIL             MONROEVILLE             40.42N  79.79W
03/23/2011  E1.25 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0436 PM     HAIL             AVONMORE                40.53N  79.47W
03/23/2011  E1.00 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0436 PM     HAIL             REDHOUSE                39.31N  79.45W
03/23/2011  E1.00 INCH       GARRETT            MD   TRAINED SPOTTER

0438 PM     HAIL             IRWIN                   40.32N  79.70W
03/23/2011  E1.50 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0438 PM     HAIL             MCKEESPORT              40.34N  79.84W
03/23/2011  E2.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            GREEN OAK AREA. GUST TO 60 MPH. TREES DOWN.

0442 PM     HAIL             2 S IRWIN               40.30N  79.70W
03/23/2011  E1.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0444 PM     HAIL             IRWIN                   40.32N  79.70W
03/23/2011  E1.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0445 PM     HAIL             SALTSBURG               40.49N  79.45W
03/23/2011  E1.75 INCH       INDIANA            PA   TRAINED SPOTTER

0446 PM     HAIL             JEANNETTE               40.33N  79.61W
03/23/2011  E1.50 INCH       WESTMORELAND       PA   TRAINED SPOTTER

            GRAPEVILLE AREA

&&

EVENT NUMBER PBZ1100531 PBZ1100541 PBZ1100542 PBZ1100526 PBZ1100527
PBZ1100528 PBZ1100529 PBZ1100530 PBZ1100533 PBZ1100532 PBZ1100534
PBZ1100535 PBZ1100536 PBZ1100537 PBZ1100538 PBZ1100539 PBZ1100540
PBZ1100543 PBZ1100544 PBZ1100545 PBZ1100546

XX
Local storm report, Mar 23, 5:10 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          5 SW GREENSBURG         40.25N  79.61W
03/23/2011                   WESTMORELAND       PA   STORM CHASER

            POSSIBLE TORNADO DAMGE. ROOFS OFF OF SEVERAL HOUSES
            ALONG ROUTE 136 HEMPFIELD TWP.

&&

EVENT NUMBER PBZ1100560

XX
Local storm report, Mar 23, 5:11 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
511 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          5 SW GREENSBURG         40.25N  79.61W
03/23/2011                   WESTMORELAND       PA   STORM CHASER

            POSSIBLE TORNADO DAMGE. ROOFS OFF OF SEVERAL HOUSES
            ALONG ROUTE 136 HEMPFIELD TWP.

0449 PM     HAIL             OAKLAND                 39.41N  79.41W
03/23/2011  E0.88 INCH       GARRETT            MD   TRAINED SPOTTER

0450 PM     HAIL             GREENSBURG              40.30N  79.54W
03/23/2011  E2.00 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0452 PM     HAIL             3 S HOOKSTOWN           40.56N  80.47W
03/23/2011  E1.00 INCH       BEAVER             PA   TRAINED SPOTTER

0453 PM     HAIL             GREENSBORO              39.79N  79.91W
03/23/2011  E1.75 INCH       FAYETTE            PA   TRAINED SPOTTER

0455 PM     HAIL             NEW CUMBERLAND          40.50N  80.61W
03/23/2011  E1.75 INCH       HANCOCK            WV   TRAINED SPOTTER

0456 PM     HAIL             LATROBE                 40.31N  79.38W
03/23/2011  E1.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0457 PM     HAIL             GREENSBURG              40.30N  79.54W
03/23/2011  E1.00 INCH       WESTMORELAND       PA   TRAINED SPOTTER

            WESTMORELAND MALL

0457 PM     HAIL             LATROBE                 40.31N  79.38W
03/23/2011  E1.25 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0459 PM     HAIL             LATROBE                 40.31N  79.38W
03/23/2011  E1.00 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0500 PM     HAIL             1 NNW CARNOT-MOON       40.53N  80.22W
03/23/2011  M1.50 INCH       ALLEGHENY          PA   NWS OFFICE

            NWS OFFICE

0503 PM     HAIL             GREENSBURG              40.30N  79.54W
03/23/2011  E1.25 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0503 PM     HAIL             LATROBE                 40.31N  79.38W
03/23/2011  E1.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0504 PM     HAIL             1 N WHITNEY             40.25N  79.41W
03/23/2011  E1.75 INCH       WESTMORELAND       PA   NWS EMPLOYEE

&&

EVENT NUMBER PBZ1100560 PBZ1100547 PBZ1100548 PBZ1100549 PBZ1100550
PBZ1100551 PBZ1100552 PBZ1100553 PBZ1100554 PBZ1100555 PBZ1100559
PBZ1100556 PBZ1100557 PBZ1100558

XX

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:16 PM EDTSevere Thunderstorm WarningPBZBeaver59 min
Mar 23, 3:36 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington54 min
Mar 23, 3:45 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Indiana, Westmoreland60 min
Mar 23, 3:47 PM EDTSevere Thunderstorm WarningPBZFayette58 min
Mar 23, 4:09 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence66 min
Mar 23, 4:18 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler27 min
Mar 23, 4:20 PM EDTSevere Thunderstorm WarningPBZBeaver40 min
Mar 23, 4:25 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana, Westmoreland65 min
Mar 23, 4:34 PM EDTSevere Thunderstorm WarningPBZAllegheny, Indiana, Westmoreland56 min
Mar 23, 4:37 PM EDTTornado WarningPBZWestmoreland23 min
Mar 23, 4:42 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington63 min
Mar 23, 4:54 PM EDTTornado WarningPBZIndiana, Westmoreland36 min
Mar 23, 4:55 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Beaver, Butler, Washington, Westmoreland65 min
Mar 23, 5:14 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland47 min
Mar 23, 5:26 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland39 min
Mar 23, 5:38 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington22 min
Mar 23, 5:46 PM EDTSevere Thunderstorm WarningPBZFayette59 min
Mar 23, 6:02 PM EDTSevere Thunderstorm WarningPBZFayette45 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.